... having been on it (40 mg) for almost a year because I gained sixty pounds in that time, but I was also on birth control, which can also cause weight gain. I am a little scared to take it, because I have PCOS and I am constantly watching what I eat and how much I exercise, but I have tried over a dozen different drugs for my anxiety and I have not tolerated any as well as I've tolerated Cymbalta. But even the thought of putting something in my body that could cause my weight to rise again scares me. I know there are other drugs I haven't been prescribed yet, like Nortriptylene (sp?) which don't cause weight gain. The other issue was that instead of improving my headaches, with every dose increase, not only did my weight skyrocket, my headaches got worse, as well. I have to get/keep my anxiety under control if I want to keep this or any other job I may have in the future. My doctor is going out of town, and has a cardiologist covering him. Does anyone have any advice on being/staying on Cymbalta or another drug that's JUST like the Cymbalta, without the headaches and weight gain side effects? I am extremely sensitive to any medications, thus with every dose increase of the Cymbalta, I had muscle spasms that people don't normally feel. With that in mind, I need to be on something with minimal side effects, mainly no weight gain.
I know how you feel. Weight gain scares me too. Especially after I've lost so much weight in the past year. Anyway Latuda has been helping me for the last 6 months for my depression and anxiety. No headaches no cravings but that's just me. As you know medication affects everyone differently. Look it up online then ask your doctor about it . Good luck to you
Hi! I'm sorry you are going through this type of medication rigamarole, as I know how difficult it can be to try and decide to take a medication that finally helps you in certain areas yet also gives you problematic side effects.
Can you remember the meds you have tried already? You said you have tried over a dozen different medications already, but without knowing anything about them it would be difficult to assess what to rule out right off the bat.
I have been dealing with anxiety and panic attacks since 2002. I am on Lexapro and Clonazepam with little to no problems, but as Piper stated above, our responses to certain meds can be radically different from one person to the next! I also suffer from chronic migraine and neither med makes it worse, thank goodness! In the past, I have tried:
-Xanax (made me feel sleepy/fatigued)
-Valium (made me feel suicidally depressed after a few weeks and I tried it twice, occured both times)
-Ativan (I only took this a few times because it actually made me feel irritable/agitated)
-Atarax (anti-histamine; it helped marginally, but ultimately made me feel tired/dulled throughout the day)
-Serax (oxazepam): this one helped me significantly and I was rarely tired while on it/due to it. It's not as well known as many other benzodiazepines but it felt very smooth and quite long-lasting. Unfortunately, after about a year, it popped out on me and I was switched again.
I have also tried various antidepressant meds; most SSRIs available years ago (except Paxil as I was not a good candidate for it), Effexor XR (had severe and scary intolerance), Wellbutrin XL (felt even more anxious), amitriptyline (one pill would send me off to sleep for 2 days at a time). I have also tried many different muscle relaxers for pain/spasms, and many helped ramp my anxiety down significantly without making me tired.
Oh yeah, I have been on the BC pill steadily since 2007 (?) but personally have had no weight gain on it (Yasmin, Yaz, and most recently, Beyaz).
What are you on for BC? I knew several girls in college who gained 25-45 lbs while on it. Anyway, sorry for the lengthy post, but there has got to be something
effective you can take without such awful side effects.
No apology needed. I appreciate y'all's help. I've noticed from reading several reviews that meds do affect everyone differently, and I'm against taking anything unless my life almost depends on it. The meds that I have tried have been: paxil. This was when I was a teenager and my mother recommended I needed it, but back then I only had one symptom and that was insomnia. It made me crazy. And celexa. I broke out in a rash and had heartburn from it. Then Prozac. It put me into a deep depression (again I am not depressed, as a matter of fact, I'm optimistic, and hyper, partially due to my ADHD, which, tbw, is another symptom the Cymbalta helps. I am prescribed clonazepam as well, but that is just for emergencies... let's see... what else have I been on... impiramine gave me horrish nightmares, topamax worsened my anxiety and frequency of headaches... I had valium once for a ct scan, since I'm claustrophobic, and that seemed to work great!! But I feel like I need a preventative that I would take on a regular basis.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Aug 2011 • 4 answers
Posted 15 Nov 2011 • 1 answer
Posted 15 Sep 2012 • 9 answers
Posted 11 Dec 2015 • 1 answer
Does anyone know if Saphris helps anxiety? I'm on 5mg per day and cut back my dose to half because I
Posted 1 Aug 2016 • 1 answer